Universiti Teknologi Malaysia Institutional Repository

Closed-form solutions for unsteady magnetohydrodynamic flow in a porous medium with wall transpiration

Abdulhameed, Mohammed and Khan, Ilyas and Khan, Arshad and Shafie, Sharidan (2013) Closed-form solutions for unsteady magnetohydrodynamic flow in a porous medium with wall transpiration. Journal of Porous Media, 16 (9). pp. 795-809. ISSN 1091-028X

Full text not available from this repository.

Official URL: http://dx.doi.org/10.1615/JPorMedia.v16.i9.20

Abstract

This problem deals with an unsteady two-dimensional magnetohydrodynamic flow of incompressible viscous fluid over a flat plate with wall transpiration embedded in a porous medium. Exact solutions corresponding to the Stokes first and second problems are obtained using an extended separation of variable technique together with the similarity arguments. The corresponding starting solutions are presented as the sum of steady state and transient solutions. Further, it is found that for small time t the difference between the steady state and the transient solutions is significant. However, for large values of t, both of these solutions become identical. These solutions do not involve any unevaluated integral and are expressed in terms of exponential and complementary error functions. Effects of the material parameters on the velocity fields are investigated by plotting the graphs. The nature of the wall shear stress engendered due to the flow is also studied by presenting the results in graphical and tabular forms. Some well-known and fundamental solutions existing in the literature are also obtained as the limiting cases of our solutions.

Item Type:Article
Uncontrolled Keywords:exact solution, mhd flow, porous medium, viscous fluid, wall transpiration
Subjects:Q Science > QA Mathematics
Divisions:Science
ID Code:49990
Deposited By: Siti Nor Hashidah Zakaria
Deposited On:02 Dec 2015 10:10
Last Modified:28 Jan 2019 12:30

Repository Staff Only: item control page